Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 55, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 28, 2019, 4:17 PM EDT for Sandusky County, Wood County, Ohio. It took effect at Apr 28, 2019, 6:02 PM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2019, 4:17 PM EDT (20:17 UTC)
- In effect from
- Apr 28, 2019, 6:02 PM EDT
- Expired
- Apr 29, 2019, 3:38 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River at Woodville (WDVO1).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
442 WGUS41 KCLE 282017 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 417 PM EDT Sun Apr 28 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-290417- /O.NEW.KCLE.FL.W.0055.190428T2202Z-190429T0800Z/ /WDVO1.1.ER.190428T2202Z.190429T0000Z.190429T0200Z.NO/ 417 PM EDT Sun Apr 28 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Portage River At Woodville * until late tonight. * At 3 PM the stage was 8.9 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and rise to near 9.1 feet by this evening. The river will fall below flood stage by tonight. * At 9.0 feet...The river inundates lower portions of Trail Marker Park and is out of banks in Pemberville. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$ BM
2 follow-up statements
873 WGUS81 KCLE 290145 FLSCLE Flood Statement National Weather Service Cleveland OH 945 PM EDT Sun Apr 28 2019 ...The flood warning continues for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-290944- /O.EXT.KCLE.FL.W.0055.000000T0000Z-190429T1800Z/ /WDVO1.1.ER.190428T2300Z.190429T0600Z.190429T1200Z.NO/ 945 PM EDT Sun Apr 28 2019 ...Flood warning extended until Monday afternoon...The flood warning continues for The Portage River At Woodville. * Until Monday afternoon. * At 9:30 PM Sunday the stage was...9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * The river will rise to near 9.1 feet by late tonight. The river will fall below flood stage Monday morning. * At 9.0 feet...The river inundates lower portions of Trail Marker Park and is out of banks in Pemberville. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$ BM
323 WGUS81 KCLE 290738 FLSCLE Flood Statement National Weather Service Cleveland OH 338 AM EDT Mon Apr 29 2019 ...The flood warning is cancelled for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-290808- /O.CAN.KCLE.FL.W.0055.000000T0000Z-190429T1800Z/ /WDVO1.1.ER.190428T2300Z.190429T0100Z.190429T0230Z.NO/ 338 AM EDT Mon Apr 29 2019 The flood warning is cancelled for The Portage River At Woodville. * At 3:30 AM Monday the stage was...8.7 feet. * Flood stage is 9.0 feet. * At 9.0 feet...The river inundates lower portions of Trail Marker Park and is out of banks in Pemberville. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 28, 3:57 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 28, 3:57 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Cleveland OH 357 PM EDT Sun Apr 28 2019 .SYNOPSIS... High pressure will quickly move east across the Great Lakes region tonight. Low pressure will track from the Missouri valley Monday into the southern Great Lakes by Monday evening, moving into New England by Tuesday morning. A stationary front will remain over the region Tuesday before lifting north as a warm front Tuesday night with low pressure moving into the western Great Lakes. The front will settle back into the area Wednesday and remain until another low moves through the area Thursday. && .NEAR TERM /THROUGH MONDAY NIGHT/... High pressure will briefly and quickly move east across the region tonight, allowing for continued clearing through this evening. Winds will become light and will allow for some decent radiational cooling across parts of the area into the overnight, however expecting mid/high clouds to move east over the area a bit quicker than the previous forecast, and expect any frost potential to be limited outside of the Grand River valley and higher elevations of NW PA. Lows will be in the low 30s in these locations, with mid/upper 30s elsewhere. Attention turns to another low that will set up a very active week, expected to move northeast from the Missouri Valley into the local area Monday afternoon. A warm front will lift north through the area ahead of the low Monday morning, which could bring some isolated rain shower activity to the area. However, the better forcing will arrive with the synoptic low during the early afternoon, and have continued with categorical/near 100% pops across the area. There is a conditional severe thunderstorm threat with this system, as highlighted by a marginal risk in the latest SPC Day 2 outlook. There is a nice 500 mb jet max that will be moving through with the low, with decent low/mid level lapse rates. With ample flow and moisture, the biggest question will be how much destabilization occurs on the southern periphery of the surface low tomorrow afternoon. Have a brief period of chance thunder during the afternoon, and will continue to monitor the latest guidance trends. Highs on Monday will reach the mid 60s across the southern part of the area, but will remain in the 50s north of the warm front. The attendant frontal boundary on the backside of the low will become stationary across the area Monday night. Have generally kept slight chance/low chance pops with the boundary in the vicinity. Lows Monday night will range from the low 40s north of the front to the low 50s south of the front. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... More unsettled weather is expected during this period as a frontal boundary keeps wavering across the region. On Tuesday the boundary will begin to lift north from central Ohio as a warm front and bring warmer air into the region along with overrunning showers and perhaps thunderstorms. The warm front will lift north of Ohio and Lake Erie Tuesday night as a wave on the front lifts through Michigan. A warm and humid southwest flow will prevail over the region. The boundary will settled southward some into Lake Erie Wednesday night before another wave moves across the front on Thursday. The GFS and ECMWF begin to differ on timing of this second wave with the GFS being faster. The warmest day should be Wednesday with highs pushing 80 degrees in the southern part of the forecast area. POPS will be mainly in the 40-60 percent range with lower readings towards the south. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... A drier period is expected. The frontal boundary will progress across the region late Thursday night and Friday morning with scattered to numerous showers and perhaps thunder associated with it. POPs will decrease Friday afternoon. High pressure will build across the region Friday night and Saturday so we can expect fair conditions. On Sunday conditions are more uncertain as a short wave moves into Ontario north of the lakes. The GFS is faster and stronger than the Euro and brings a cold front with attendant showers and storms through the region. The Euro is far slower in bringing a front to near CHI with a much weaker pressure pattern. For now we will introduce a chance of showers which would be more likely in the afternoon. Highs on the weekend will be in the upper 50s to upper 60s. && .AVIATION /18Z Sunday THROUGH Friday/... High pressure will quickly build east across the region through the period, with mainly VFR conditions expected. Some lingering MVFR ceilings will mix out over the first few hours of the period, and mid/high clouds will filter in from the west towards the end of the period as low pressure moves into the area. Some SHRA possible towards the end/just after the period, possibly some TSRA just after the period. Northerly winds will become light and veer easterly overnight, with winds becoming southerly at most terminals after 12Z ahead of the low. OUTLOOK...Periods of rain showers Monday through Wednesday with NON-VFR CIGS/VSBY. && .MARINE... High pressure 30.20 inches will build over Lake Erie this evening and wind and waves will continue to subside. The high pressure will move to New York by Monday morning as a warm front and developing low pressure move or form over the lower Ohio Valley. The low will track across Ohio on Monday and increase the pressure gradient across the lake. Northeast to east winds will increase to 10-20 knots. Waves will increase in the central basin mainly beyond 5 NM from shore but conditions will need to assessed for a SCA. The low pressure will move east of the region and the front will settle over central Ohio by early Tuesday. The front will lift back north of the lake by early Wednesday as low pressure lifts northeast along the boundary through Michigan and Ontario. The front will waver across the lake until late Thursday night when it will push southeast away from the region. Except for Monday, winds will be fairly light given the cold water which will make for rather stable conditions. High pressure will build over the lake late Friday and Saturday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...LaPlante LONG TERM...LaPlante AVIATION...Greenawalt MARINE...LaPlante
Hazardous weather outlook, Apr 28, 3:30 PM EDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 330 PM EDT Sun Apr 28 2019 OHZ003-006>013-017>023-027>033-036>038-047-089-PAZ001-291930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 330 PM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms should develop Monday afternoon and evening. A few of these thunderstorms may approach severe levels with hail and gusty winds being the main threats. Periods of rain will continue through the week with increasing chances of flooding, especially along any rivers and creeks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-PAZ002-003-291930- Ashtabula Inland-Southern Erie-Crawford- 330 PM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A cold dry airmass will move into the area tonight into early Monday morning with frost possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms should develop Monday afternoon and evening. A few of these thunderstorms may approach severe levels with hail and gusty winds being the main threats. Periods of rain will continue through the week with increasing chances of flooding, especially along any rivers and creeks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-291930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 330 PM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:13 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa | 6 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.